Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Realizability of the Adams-Novikov spectral sequence for formal $ A$-modules


Author: Tyler Lawson
Journal: Proc. Amer. Math. Soc. 135 (2007), 883-890
MSC (2000): Primary 55T25; Secondary 55N22, 14L05
DOI: https://doi.org/10.1090/S0002-9939-06-08521-2
Published electronically: August 21, 2006
MathSciNet review: 2262886
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the formal $ A$-module Adams-Novikov spectral sequence of Ravenel does not naturally arise from a filtration on a map of spectra by examining the case $ A = \mathbb{Z}[i]$. We also prove that when $ A$ is the ring of integers in a nontrivial extension of $ \mathbb{Q}_p$, the map $ (L,W) \to (L_A,W_A)$ of Hopf algebroids, classifying formal groups and formal $ A$-modules respectively, does not arise from compatible maps of $ E_\infty$-ring spectra $ (MU,MU \wedge MU) \to (R,S)$.


References [Enhancements On Off] (What's this?)

  • 1. R. R. Bruner, J. P. May, J. E. McClure, and M. Steinberger, $ H\sb \infty $ ring spectra and their applications, Lecture Notes in Mathematics, vol. 1176, Springer-Verlag, Berlin, 1986. MR 0836132 (88e:55001)
  • 2. A. D. Elmendorf, I. Kriz, M. A. Mandell, and J. P. May, Rings, modules, and algebras in stable homotopy theory, Mathematical Surveys and Monographs, vol. 47, American Mathematical Society, Providence, RI, 1997, with an appendix by M. Cole. MR 1417719 (97h:55006)
  • 3. Michiel Hazewinkel, Formal groups and applications, Pure and Applied Mathematics, vol. 78, Academic Press Inc. [Harcourt Brace Jovanovich Publishers], New York, 1978. MR 0506881 (82a:14020)
  • 4. Daniel Quillen, On the formal group laws of unoriented and complex cobordism theory, Bull. Amer. Math. Soc. 75 (1969), 1293-1298. MR 0253350 (40:6565)
  • 5. Douglas C. Ravenel, Formal $ A$-modules and the Adams-Novikov spectral sequence, J. Pure Appl. Algebra 32 (1984), no. 3, 327-345. MR 0745362 (86a:55023)
  • 6. John Rognes, Galois extensions of structured ring spectra, Available online at http://www.math.uio.no/~rognes/publications.html.
  • 7. R. Schwänzl, R. M. Vogt, and F. Waldhausen, Adjoining roots of unity to $ E\sb \infty$ ring spectra in good cases--a remark, Homotopy invariant algebraic structures (Baltimore, MD, 1998), Contemp. Math., vol. 239, Amer. Math. Soc., Providence, RI, 1999, pp. 245-249. MR 1718085 (2001b:55026)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 55T25, 55N22, 14L05

Retrieve articles in all journals with MSC (2000): 55T25, 55N22, 14L05


Additional Information

Tyler Lawson
Affiliation: Department of Mathematics, Massachusetts Institute of Technology, Cambridge, Massachusetts 02139
Email: tlawson@math.mit.edu

DOI: https://doi.org/10.1090/S0002-9939-06-08521-2
Received by editor(s): September 25, 2005
Published electronically: August 21, 2006
Additional Notes: The author was supported in part by the NSF
Communicated by: Paul Goerss
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society